Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 30, 2021, 6:28 PM CDT for George County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 30, 2021, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 50
County George County, MS
The radar
The Mobile radar (KMOB), 62 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.7
The text
As transmitted.
719
WWUS84 KMOB 302328
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
628 PM CDT Mon Aug 30 2021
MSZ078-079-310015-
Stone MS-George MS-
628 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of western George and
southeastern Stone Counties through 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Saucier, or 15 miles southeast of Wiggins, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of western George and
southeastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 8899 3097 8870 3074 8854 3074 8888
3068 8889 3068 8916
TIME...MOT...LOC 2328Z 239DEG 25KT 3065 8903
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 4:22 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 30, 4:22 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
422 PM CDT Mon Aug 30 2021
.NEAR TERM UPDATE /Now Through Tuesday/...Ida has weakened into a
tropical depression northwest of Jackson MS. the remnants of Ida
continue northeast up across north MS tonight and then across
TN Tuesday. Drier air is wrapping eastward to the south of Ida's
circulation and has resulted in an erosion of lingering rain
bands, especially over southeast MS and southwest AL. Although Ida
will weaken, any of the more organized detached rain bands
initially over the eastern half of the area will continue to bring
a threat of excessive, flooding rains through Tuesday morning as
they propagate slowly eastward. Considering our position in
reference to Ida's weakening center well to our northwest, the
vertical wind shear profile is becoming less favorable for
tornadoes as we go into tonight. Brief strong wind gusts possible
in lingering rain bands but the threat of tropical storm force
gusts have diminished. All tropical storm and surge warnings have
been discontinued. High surf to persist as large breakers
continue up across the surf zone resulting in potential of coastal
flooding thru Tuesday AM. A high risk of dangerous to potentially
deadly rip currents will continue for a longer duration. Wind
advisories extended thru Tuesday AM. Please refer to WFO Mobile
webpage at weather.gov/mob for specifics on all remaining hazards.
/10
&&
.SHORT TERM /Tuesday night Through Thursday night/...Ida's
remnants will have merged with an eastward advancing upper trof
centered over TN to start the short term period. Deepest plume of
moisture will be aligned along and to the east of the upper trof
axis from the southeast US to along and east of the I-65 corridor
Tuesday night. The higher probabilities of lingering precipitation
will be in these areas. As the upper trof advances east across the
Appalachians, the moisture axis then becomes aligned along the Gulf
coast. Mid-level impulses embedded on the back side of the trof will
drop southeast over our area and when interacting with the moisture
axis supports enough lift to maintain a likely chance of showers and
a few storms Wednesday, mainly along the coast and offshore. North
of I-10, chances appear to be lower. After Wednesday, rain chances
will lessen and become more limited to the southern half of the
forecast area as deep layer drier air filters into the region from
the north with a sharp upper trough axis advancing into the eastern
US.
Nighttime lows Tuesday night and Wednesday night will be in the
upper 60s to lower 70s over inland areas and low to mid 70s closer
to and along the coast. By Thursday night, there are indications
that lows will dip into the lower to mid 60s along and north of US
Hwy 84. Upper 60s to lower 70s coast. Highs Wednesday and Thursday
range mostly in the mid to upper 80s. /10
&&
.EXTENDED TERM /Friday Through Monday/...In the wake of the
passage of the upper trof, a deep layer high centered over the
southern plains Friday, noses eastward across the forecast area over
the weekend. Deeper moisture is pushed offshore into the Gulf and a
mostly dry forecast is expected during the medium range except for
isolated daily storms that develop during time of heating and
resultant better instability.
Highs each day will range from the upper half of the 80s to the
lower 90s. Overnight lows in the mid to upper 60s inland and
lower 70s at the coast. /10
&&
.MARINE...High impact marine conditions continue through at least
tonight and likely into midweek as moderate to strong onshore flow
persists as Ida lifts northeast away from the marine area. Late
in the week, winds decrease and seas steadily subside. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 10 AM CDT Tuesday for ALZ051>060-261>266.
Flash Flood Watch through Tuesday morning for ALZ051>060-261>266.
Coastal Flood Warning until 10 AM CDT Tuesday for ALZ263>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Warning until 7 AM CDT Tuesday for ALZ265-266.
FL...Wind Advisory until 10 AM CDT Tuesday for FLZ201>206.
Flash Flood Watch through Tuesday morning for FLZ201>206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
Coastal Flood Advisory until 10 AM CDT Tuesday for FLZ202-204-
206.
High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.
MS...Wind Advisory until 10 AM CDT Tuesday for MSZ067-075-076-078-079.
GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ630>636-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Aug 30, 2:34 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
234 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TORNADO 1 S SARALAND 30.80N 88.07W
08/30/2021 MOBILE AL EMERGENCY MNGR
SIGNIFICANT ROOF DAMAGE TO A MOTEL ON HWY
43.
1222 PM TORNADO SARALAND 30.82N 88.07W
08/30/2021 MOBILE AL EMERGENCY MNGR
*** 1 INJ ***
18 WHEELER FLIPPED IN A PARKING LOT. THE
DRIVER WAS INJURED AND TAKEN TO THE
HOSPITAL.
1229 PM TORNADO 1 SE I65 AND US 43 30.87N 88.03W
08/30/2021 MOBILE AL 911 CALL CENTER
DAMAGE REPORTED WITH TREES DOWN ON
BOBOSHILLY CIRCLE.
1229 PM TORNADO 1 E I65 AND US 43 30.88N 88.03W
08/30/2021 MOBILE AL BROADCAST MEDIA
TREE AND POWER LINE DAMAGE REPORTED OFF OF
LISTER DAIRY RD. PICTURES VIA SOCIAL MEDIA.
1232 PM TORNADO 2 E CREOLA 30.90N 88.01W
08/30/2021 MOBILE AL EMERGENCY MNGR
TREE THROUGH A HOUSE ON ELLISON AVE.
&&Local storm report, Aug 30, 3:03 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TORNADO 1 S WALKER SPRINGS 31.53N 87.79W
08/30/2021 CLARKE AL EMERGENCY MNGR
TREES DOWN ON EVERGREEN RD. PROBABLE TORNADO
WITH DEBRIS SIGNATURE NOTED ON RADAR.
&&
JFBSpecial weather statement, Aug 30, 4:16 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
416 PM CDT Mon Aug 30 2021
FLZ203>206-302245-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
416 PM CDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of western Okaloosa and
Santa Rosa Counties through 545 PM CDT...
At 415 PM CDT, Doppler radar indictaed a line of strong
thunderstorms extending from 8 miles south of Jay to Roeville to 3
miles northeast of Oriole Beach. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Gulf Breeze, Bagdad, Baker, Oriole Beach, Navarre, Navarre
Beach, Pea Ridge, Roeville, Floridatown and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3045 8694 3044 8688 3051 8702 3058 8698
3060 8702 3044 8709 3044 8710 3051 8709
3058 8716 3067 8716 3084 8725 3100 8660
3041 8669 3040 8681 3039 8680 3040 8669
3039 8669 3035 8717 3036 8716
TIME...MOT...LOC 2115Z 219DEG 24KT 3083 8714 3065 8701 3042 8706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 30, 5:05 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT Mon Aug 30 2021
ALZ056-059-060-FLZ203-205-302300-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
505 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of eastern Escambia,
southeastern Conecuh, western Covington, northwestern Okaloosa and
northeastern Santa Rosa Counties through 600 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Riverview, or 18 miles east of Brewton, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andalusia, River Falls, Red Level, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3097 8663 3088 8703 3148 8683 3149 8640
3145 8640 3149 8636 3149 8630
TIME...MOT...LOC 2205Z 209DEG 36KT 3109 8676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 30, 6:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM FLASH FLOOD 2 SSW MOBILE REGIONAL A 30.65N 88.25W
08/30/2021 MOBILE AL NWS EMPLOYEE
UP TO ONE FOOT OF RAPIDLY MOVING WATER
ACROSS ROADWAYS.
&&
JFPSpecial weather statement, Aug 30, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
628 PM CDT Mon Aug 30 2021
MSZ078-079-310015-
Stone MS-George MS-
628 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of western George and
southeastern Stone Counties through 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Saucier, or 15 miles southeast of Wiggins, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of western George and
southeastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 8899 3097 8870 3074 8854 3074 8888
3068 8889 3068 8916
TIME...MOT...LOC 2328Z 239DEG 25KT 3065 8903
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:07 PM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Aug 29, 8:19 PM CDT | River Flood Warning | MOB | Escambia | 49 hr |
| Aug 29, 8:21 PM CDT | River Flood Warning | MOB | Covington, Escambia | 38 hr |
| Aug 29, 8:35 PM CDT | River Flood Warning | MOB | Baldwin | 30 hr |
| Aug 29, 11:27 PM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 30, 12:13 AM CDT | Special Marine Warning | MOB | 47 min | |
| Aug 30, 12:59 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 30, 3:24 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 6 hr |
| Aug 30, 4:03 AM CDT | Special Marine Warning | MOB | 117 min | |
| Aug 30, 6:42 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia | 5 hr |
| Aug 30, 6:46 AM CDT | Special Marine Warning | MOB | 119 min | |
| Aug 30, 8:29 AM CDT | Flash Flood Warning | MOB | Conecuh, Escambia, Monroe | 4 hr |
| Aug 30, 8:32 AM CDT | Flash Flood Warning | MOB | Escambia | 4 hr |
| Aug 30, 8:40 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 50 min |
| Aug 30, 9:00 AM CDT | Flash Flood Warning | MOB | Clarke, Conecuh, Escambia, Monroe, Wilcox | 4 hr |
| Aug 30, 9:12 AM CDT | Flash Flood Warning | MOB | Conecuh, Escambia | 4 hr |
| Aug 30, 9:20 AM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 8 hr |
| Aug 30, 10:26 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Aug 30, 10:51 AM CDT | Special Marine Warning | MOB | 54 min | |
| Aug 30, 10:55 AM CDT | Tornado Warning | MOB | Mobile, Washington | 25 min |
| Aug 30, 11:47 AM CDT | Flash Flood Warning | MOB | Clarke, Washington | 5 hr |
| Aug 30, 11:57 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 5 hr |
| Aug 30, 12:03 PM CDT | Flash Flood Warning | MOB | Escambia | 75 min |
| Aug 30, 12:23 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 21 min |
| Aug 30, 12:30 PM CDT | Tornado Warning | MOB | Baldwin, Clarke, Mobile, Washington | 45 min |
| Aug 30, 1:08 PM CDT | Tornado Warning | MOB | Clarke | 52 min |
| Aug 30, 1:39 PM CDT | Tornado Warning | MOB | Clarke, Wilcox | 39 min |
| Aug 30, 3:57 PM CDT | Special Marine Warning | MOB | 48 min | |
| Aug 30, 4:11 PM CDT | Coastal Flood Warning | MOB | Baldwin, Mobile | 14 hr |
| Aug 30, 4:18 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 30, 4:20 PM CDT | Special Marine Warning | MOB | 85 min | |
| Aug 30, 5:05 PM CDT | Special Weather Statement | MOB | Covington | 55 min |
| Aug 30, 5:19 PM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 14 hr |
| Aug 30, 5:29 PM CDT | Special Marine Warning | MOB | 91 min | |
| Aug 30, 6:46 PM CDT | Special Marine Warning | MOB | 89 min | |
| Aug 29, 8:20 PM CDT | River Flood Warning | MOB | Okaloosa | 62 hr |
| Aug 29, 8:23 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 30 hr |
| Aug 30, 5:43 AM CDT | Tornado Warning | MOB | Escambia | 31 min |
| Aug 30, 8:14 AM CDT | Tornado Warning | MOB | Santa Rosa | 46 min |
| Aug 30, 4:16 PM CDT | Special Weather Statement | MOB | Santa Rosa | 89 min |
| Aug 29, 11:30 PM CDT | Flash Flood Warning | MOB | Stone | 6 hr |
| Aug 30, 12:29 AM CDT | Flash Flood Warning | MOB | George, Perry, Stone | 6 hr |
| Aug 30, 3:39 AM CDT | Tornado Warning | MOB | George, Greene, Perry | 20 min |
| Aug 30, 6:05 AM CDT | Flash Flood Warning | MOB | Stone | 4 hr |
| Aug 30, 6:20 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 5 hr |
| Aug 30, 2:32 PM CDT | Tornado Warning | MOB | Wayne | 21 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.